What to do when you get a Herx or Die-Off Reaction
The first inclination by an individual when they start feeling the symptoms of a Herxing Reaction is to discontinue the supplement. However, because the reaction might be an indication of the effectiveness of the supplement, some people believe they might actually heal quicker if treatment is continued and symptoms persist. The best method is to avoid a herx reaction in the first place by adopting a “low and slow” method of introducing supplements into your routine. If experiencing a die off or herx reaction you should consider reducing or limiting the supplement until your body is able to better cope with the die off and drink plenty of fluids to aid in the removal of cytokines and proteins in the system.
Potential Die Off Symptoms
Some people may experience different symptoms when taking medication or supplements in response to a particular infection.
• Lyme disease die off may be quite uncomfortable and cause fever, chills, body pain, headache, and other flu-like symptoms. If symptoms continue, you should consider lowering or stopping your supplement.
• Yeast and Fungi – A herx reaction caused by yeast overgrowth may be site dependent. If there is gastric distress, the herx reaction may be caused by a die off of yeast in the intestine, for example. The rapid killing of yeast may cause nausea, swollen glands, bloating, gas, constipation or diarrhea, or sweating.
• Viruses – Die-off symptoms from viral infections may mimic bacterial or yeast die off symptoms. Symptoms may include body aches, fatigue, itchiness, chills, joint or muscle pain.